Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Conditions for the commutativity of semigroups


Author: G. Kowol
Journal: Proc. Amer. Math. Soc. 56 (1976), 85-88
MSC: Primary 20M10
MathSciNet review: 0404492
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ S$ be a semigroup. Then by a theorem of Tully [7]: $ S$ is a commutative semigroup iff $ ab = {b^n}{a^m}$ for all $ a,b \in S$ ( $ m,n \geqslant 1$, fixed). We prove the following: $ S$ is a commutative semigroup iff $ ab = {b^{n(a,b)}}{a^{m(a,b)}}$ for all $ a,b \in S$, where one of the exponents $ n(a,b)$ and $ m(a,b)$ is constant and the other is independent of $ a$ or $ b$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20M10

Retrieve articles in all journals with MSC: 20M10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0404492-X
Article copyright: © Copyright 1976 American Mathematical Society